Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

June 8, 2021Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 8, 2021, 6:15 AM CDT for Burnet County, Llano County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 6:15 AM CDT (11:15 UTC)
Expired
Jun 8, 2021, 7:00 AM CDT
In force
45 min
Issued by
NWS Austin/San Antonio, TX

Counties Burnet County, TX, Llano County, TX

The radar

The Ft Hood radar (KGRK), 89 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
488 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

835 
WWUS84 KEWX 081115
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
615 AM CDT Tue Jun 8 2021
 
TXZ171-172-081200-
Llano TX-Burnet TX-
615 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR LLANO AND BURNET COUNTIES UNTIL
700 AM CDT...

At 615 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Katemcy to near Tow to near Killeen.
Movement was southeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Burnet, Marble Falls, Kingsland, Llano, Bertram, Buchanan Dam,
Gainesville, Granite Shoals, Horseshoe Bay, Meadowlakes, Buchanan
Lake Village, Highland Haven, Castell, Field Creek, Inks Lake State
Park, Spicewood, Watson, Bluffton, Lake Victor and Baby Head.

LAT...LON 3103 9791 3091 9783 3079 9796 3050 9812
      3046 9810 3043 9814 3050 9840 3050 9896
      3092 9896 3092 9843 3094 9841 3095 9845
      3098 9844 3101 9846 3103 9844
TIME...MOT...LOC 1115Z 336DEG 32KT 3092 9920 3093 9849 3105 9780 

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:20 AM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 8, 3:20 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
320 AM CDT Tue Jun 8 2021

.SHORT TERM (Today through Wednesday)...
This morning is another low PoP morning rain chance due to some NW
flow convection to the north. Again, the models that do show the
activity propagating south into Central TX show the trend to weaken,
so the day crew may be able to update and remove the rain chances
for the day as early as 14Z. So again today, the focus is on
escalating heat indices. The model blend used for Monday turned out
to be pretty close, so will not try to out-think the blends for
today's highest heat indices. This would keep us barely shy of a
Heat Advisory, but worthy of an SPS/HWO mention and a heat caution
graphic as the messaging for today.

The northward amplification of the ridge pattern over TX should
be broad enough eventually for the overnight winds to ease up
slightly around DRT where this morning and Monday morning look to
see record high MinT's. 3 am winds at DRT remain gusty, suggesting
another morning low today around 80. The minor drop in low temps
tonight should be hardly felt as overnight dew points will remain
the low to mid 70s. Wednesday's daytime temperatures will look to
match today's with similar heat index values.

&&

.LONG TERM (Wednesday Night through Monday)...
The beginning of the long-term forecast will pick up where the
short-term left off with warm temperatures and no rain expected as
upper level ridging remains in place. Afternoon dewpoints on
Thursday will remain in the upper 60s to middle 70s which will lead
to heat index values near 100 to 106 for most areas besides the Hill
Country. Dewpoint values are expected to be a bit lower by Friday and
Saturday and should provide a little relief with regards to the heat
indices. High temperatures Thursday through Saturday should range
form the lower 90s to 102 degrees with the high temperatures in the
western counties closer to the Rio Grande.

The upper pattern then begins to change Sunday as the upper ridge
shifts to the west. The medium range models are in decent agreement
that a couple of disturbances on the eastern edge of the ridge will
move into the area Sunday and Monday which will begin to bring rain
chances back into the forecast for South-Central Texas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              92  75  93  74  92 /  20   0   0   0   0
Austin Bergstrom Intl Airport  92  75  93  74  92 /  20  -    0   0   0
New Braunfels Muni Airport     94  75  95  74  94 /  20   0   0   0   0
Burnet Muni Airport            91  73  92  72  92 /  30   0   0   0   0
Del Rio Intl Airport          101  77 102  78 103 /  10   0   0   0   0
Georgetown Muni Airport        91  74  92  74  91 /  30   0   0   0   0
Hondo Muni Airport             95  74  96  73  96 /  10   0   0   0   0
San Marcos Muni Airport        93  75  94  74  93 /  20  -    0   0   0
La Grange - Fayette Regional   92  77  93  76  93 /  20  -    0   0   0
San Antonio Intl Airport       93  75  94  75  93 /  20   0   0   0   0
Stinson Muni Airport           95  77  96  75  95 /  10   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Oaks
Long-Term...Hampshire
Hazardous weather outlook, Jun 8, 4:03 AM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
403 AM CDT Tue Jun 8 2021

TXZ171>173-183>194-202>209-217>225-228-091000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
403 AM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Elevated heat index values in the 104 to 110 degree range are
expected today into early this evening, across the Rio Grande
Plains, Coastal Prairies, and portions of the I-35 Corridor.
While these hot values are not uncommon for South Central Texas in
early June, the unusually mild temperatures leading up to this
week could mean that some people spending several hours outdoors
will not be acclimated to this first prolonged heat streak.
People spending time outdoors should take several breaks from
being exposed to direct sunlight and drink plenty of water.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday and Thursday, elevated heat index values are expected
in the afternoon into early evening. Values of 105 to 110 degrees
are expected across the Rio Grande Plains and Coastal Prairies
with values around 105 along the I-35 corridor.

While these hot values are not uncommon for South Central Texas
in early June, the unusually mild temperatures leading up to this
week could mean that some people spending several hours outdoors
will not be acclimated to this first prolonged heat streak.
People spending time outdoors should take several breaks indoors
or in the shade, drink plenty of water, and wear light weight and
loose fitting clothing. People and pets should never be left
unattended in vehicles under any circumstances.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 8, 3:56 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
356 AM CDT Tue Jun 8 2021

TXZ183-191>194-202>209-217>225-228-090000-
Val Verde-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina-Bexar-
Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-Frio-Atascosa-
Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Del Rio, San Marcos, Austin, Bastrop,
Giddings, Brackettville, Uvalde, Hondo, San Antonio,
New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass,
Crystal City, Pearsall, Pleasanton, Floresville, Karnes City,
Gonzales, Cuero, Hallettsville, and Carrizo Springs
356 AM CDT Tue Jun 8 2021

...Elevated Heat Stress Conditions for the Coastal Plains and Rio
Grande Plains Through Mid-week...

An upper level ridge will cover much of Texas through the middle
of the week. The additional heat, combined with high humidity
near the ground due to recent rains, will produce elevated heat
stress across the area. The highest afternoon Heat Index values
will range from 100 to 105 on the coastal plains, and 105 to 110
on the Rio Grande Plains today, Wednesday, and to a lesser extent
Thursday. The Hill Country and areas north of the Austin metro
area will see slightly lower values.

While these values are just below the criteria for a Heat
Advisory, and being somewhat typical for summertime in South
Central Texas, this is the first prolonged hot steak of the summer
which may catch people unprepared when spending extended time
outdoors.

The usual guidelines of limiting time outdoors, staying hydrated,
and wearing light-colored, loose fitting clothes will help limit
the affects of the heat. The main risk times will be from Noon to
7 PM each day.
Special weather statement, Jun 8, 4:00 AM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
400 AM CDT Tue Jun 8 2021

TXZ183-191>194-202>209-217>225-228-090015-
Val Verde-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina-Bexar-
Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-Frio-Atascosa-
Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Del Rio, San Marcos, Austin, Bastrop,
Giddings, Brackettville, Uvalde, Hondo, San Antonio,
New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass,
Crystal City, Pearsall, Pleasanton, Floresville, Karnes City,
Gonzales, Cuero, Hallettsville, and Carrizo Springs
400 AM CDT Tue Jun 8 2021

...Elevated Heat Stress Conditions for the Coastal Plains and Rio
Grande Plains Through Mid-week...

An upper level ridge will cover much of Texas through the middle
of the week. The additional heat, combined with high humidity
near the ground due to recent rains, will produce elevated heat
stress across the area. The highest afternoon Heat Index values
will range from 100 to 105 on the coastal plains, and 105 to 110
on the Rio Grande Plains today, Wednesday, and to a lesser extent
Thursday. The Hill Country and areas north of the Austin metro
area will see slightly lower values.

While these values are just below the criteria for a Heat
Advisory, and being somewhat typical for summertime in South
Central Texas, this is the first prolonged hot streak of the
summer which may catch people unprepared when spending extended
time outdoors.

The usual guidelines of limiting time outdoors, staying hydrated,
and wearing light-colored, loose fitting clothes will help limit
the affects of the heat. The main risk times will be from Noon to
7 PM each day.
Special weather statement, Jun 8, 6:15 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
615 AM CDT Tue Jun 8 2021

TXZ171-172-081200-
Llano TX-Burnet TX-
615 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR LLANO AND BURNET COUNTIES UNTIL
700 AM CDT...

At 615 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Katemcy to near Tow to near Killeen.
Movement was southeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Burnet, Marble Falls, Kingsland, Llano, Bertram, Buchanan Dam,
Gainesville, Granite Shoals, Horseshoe Bay, Meadowlakes, Buchanan
Lake Village, Highland Haven, Castell, Field Creek, Inks Lake State
Park, Spicewood, Watson, Bluffton, Lake Victor and Baby Head.

LAT...LON 3103 9791 3091 9783 3079 9796 3050 9812
      3046 9810 3043 9814 3050 9840 3050 9896
      3092 9896 3092 9843 3094 9841 3095 9845
      3098 9844 3101 9846 3103 9844
TIME...MOT...LOC 1115Z 336DEG 32KT 3092 9920 3093 9849 3105 9780

HAMPSHIRE

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.